Alert archive / Oklahoma / River Flood Advisories in 2011
River Flood Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at May 2, 2011, 8:03 AM CDT for Cherokee County, Oklahoma. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 8:03 AM CDT (13:03 UTC)
- Expired
- May 4, 2011, 8:37 AM CDT
- In force
- 49 hr
- Issued by
- NWS Tulsa, OK
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 10.30 ft at May 3, 2011, 9:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
910 WGUS84 KTSA 021303 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 803 AM CDT MON MAY 2 2011 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-022103- /O.NEW.KTSA.FL.Y.0003.110502T1303Z-110504T1800Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 803 AM CDT MON MAY 2 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD ADVISORY FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * AT 700 AM MONDAY THE STAGE WAS 8.3 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 9.9 FEET BY EARLY TUESDAY AFTERNOON...WHICH IS BELOW FLOOD STAGE. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
7 follow-up statements
109 WGUS84 KTSA 021857 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 157 PM CDT MON MAY 2 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-030257- /O.EXT.KTSA.FL.Y.0003.000000T0000Z-110505T0530Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 157 PM CDT MON MAY 2 2011 THE FLOOD ADVISORY IS EXTENDED FOR THE ILLINOIS RIVER NEAR TAHLEQUAH * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE ADVISORY IS CANCELLED. * AT 100 PM MONDAY THE STAGE WAS 7.7 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 10.4 FEET BY EARLY TUESDAY AFTERNOON...WHICH IS BELOW FLOOD STAGE. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. AT 11.0 FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER IS TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
905 WGUS84 KTSA 030137 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 837 PM CDT MON MAY 2 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-030937- /O.CON.KTSA.FL.Y.0003.000000T0000Z-110504T0530Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 837 PM CDT MON MAY 2 2011 THE FLOOD ADVISORY CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE ADVISORY IS CANCELLED. * AT 700 PM MONDAY THE STAGE WAS 8.2 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 9.4 FEET BY TUESDAY MORNING...WHICH IS BELOW FLOOD STAGE. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
251 WGUS84 KTSA 030723 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 223 AM CDT TUE MAY 3 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-031523- /O.CON.KTSA.FL.Y.0003.000000T0000Z-110504T0530Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 223 AM CDT TUE MAY 3 2011 THE FLOOD ADVISORY CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH * UNTIL LATE TONIGHT...OR UNTIL THE ADVISORY IS CANCELLED. * AT 100 AM TUESDAY THE STAGE WAS 9.2 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 9.6 FEET BY THIS MORNING... WHICH IS BELOW FLOOD STAGE. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
194 WGUS84 KTSA 031343 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 843 AM CDT TUE MAY 3 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-032143- /O.EXT.KTSA.FL.Y.0003.000000T0000Z-110504T1800Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 843 AM CDT TUE MAY 3 2011 THE FLOOD ADVISORY IS EXTENDED FOR THE ILLINOIS RIVER NEAR TAHLEQUAH * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED. * AT 800 AM TUESDAY THE STAGE WAS 10.3 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 10.4 FEET BY THIS AFTERNOON...WHICH IS BELOW FLOOD STAGE. THE RIVER IS EXPECTED TO FALL BELOW ACTION STAGE WEDNESDAY MORNING. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. AT 11.0 FEET...MINOR FLOODING OCCURS FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. FLOATING THE RIVER IS TOO HAZARDOUS DUE TO STRONG TURBULENCE. $$
899 WGUS84 KTSA 031905 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 205 PM CDT TUE MAY 3 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-040305- /O.CON.KTSA.FL.Y.0003.000000T0000Z-110504T1800Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 205 PM CDT TUE MAY 3 2011 THE FLOOD ADVISORY CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED. * AT 100 PM TUESDAY THE STAGE WAS 9.8 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS BELOW FLOOD STAGE AND WILL CONTINUE TO FALL BUT WILL REMAIN ABOVE ACTION STAGE. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
045 WGUS84 KTSA 040119 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 819 PM CDT TUE MAY 3 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-040919- /O.CON.KTSA.FL.Y.0003.000000T0000Z-110504T1800Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 819 PM CDT TUE MAY 3 2011 THE FLOOD ADVISORY CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE ADVISORY IS CANCELLED. * AT 700 PM TUESDAY THE STAGE WAS 9.4 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS BELOW FLOOD STAGE AND WILL CONTINUE TO FALL BELOW ACTION STAGE WEDNESDAY MORNING. * IMPACT...AT 9.0 FEET...NO FLOODING OCCURS BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
153 WGUS84 KTSA 041337 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 837 AM CDT WED MAY 4 2011 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY OKC021-041407- /O.CAN.KTSA.FL.Y.0003.000000T0000Z-110504T1800Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 837 AM CDT WED MAY 4 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * AT 700 AM WEDNESDAY THE STAGE WAS 8.8 FEET. * ACTION STAGE IS 9.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.3 FEET AND WILL CONTINUE FALLING. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 2, 6:09 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 2, 6:09 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
609 AM CDT MON MAY 2 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS
WILL CONTINUE TO SPREAD ACROSS MUCH OF THE REGION TODAY. ALONG
WITH OCCASIONAL TSRA... IFR CEILINGS ARE EXPECTED FROM KMLC TO
KXNA AND SOUTHEASTWARD... INCLUDING KFYV AND KFSM. CONDITIONS WILL
NOT IMPROVE UNTIL LATE IN THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 316 AM CDT MON MAY 2 2011/
DISCUSSION...
WIDESPREAD AREA OF SHOWERS/THUNDERSTORMS STRETCHING FROM FAR SE OK
TO W TX WILL CONTINUE TO LIFT NE...BEING FED BY 30-40KT LOW-LEVEL
JET. WHILE MARGINALLY SEVERE HAIL WILL BE A CONCERN INTO THE MORNING
ACROSS THE SE...OF MORE CONCERN IS ADDITIONAL FLOODING RAINFALL.
WITH PWATS RUNNING AROUND 1.25 INCHES...PERIODIC HEAVY DOWNPOURS ARE
LIKELY TODAY FROM SE OK INTO NW AR. THESE AREAS RECEIVED 2-4 INCHES
OF RAIN YESTERDAY...AND AN ADDITIONAL 1 TO 2 INCHES (WITH LOCALLY
HIGHER AMOUNTS) ARE EXPECTED/ WILL KEEP THE FLASH FLOOD WATCH AS IS
FOR NOW...WITH PRECIP TAPERING OFF AFTER MIDNIGHT AS UPPER WAVE
MOVES ACROSS THE SRN PLAINS.
CLOUDS AND PRECIP WILL RESULT IN YET ANOTHER COOL DAY...WITH HIGHS
ONLY IN THE 50S FOR MUCH OF THE AREA. CHILLY CONDITIONS MONDAY
NIGHT AS SKIES CLEAR...WITH TEMPS DIPPING INTO THE 30S FOR MOST
LOCATIONS. CONSIDERED A FROST ADVISORY...BUT WILL DEFER TO DAYSHIFT
FOR NOW.
GRADUAL WARMING TREND WILL ENSUE BEGINNING TUESDAY...AS SLY FLOW
RETURNS. EXPECT TEMPERATURES TO BOUNCE BACK TO THE 80S BY LATE IN
THE WEEK. 00Z LONG RANGE MODELS SUGGEST THAT A CONVECTIVE COMPLEX MAY
IMPACT NRN AREAS BY FRIDAY NIGHT...BUT OVERALL PRECIP CHANCES IN THE
EXTENDED REMAIN MINIMAL.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ068-
OKZ069-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, May 2, 5:00 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT MON MAY 2 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT MON MAY 2 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LARGE AREA OF RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO SLOWLY TRANSLATE NORTHWARD ACROSS MUCH OF THE REGION DURING THE DAY. SOME INDIVIDUAL CONVECTIVE CELLS MAY APPROACH SEVERE LIMITS... WITH HAIL AND DAMAGING WINDS THE BIGGEST THREATS. THE MAIN CONCERN HOWEVER IS FOR HEAVY RAINFALL AND TRAINING OF CELLS. THIS IS EXPECTED TO PRODUCE ANOTHER 1 TO 2 INCHES OF RAINFALL... AND POSSIBLY LOCALLY HIGHER AMOUNTS... ACROSS ALREADY SATURATED GROUND... CREATING A THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS INTO TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A WARMING TREND WILL ENSUE FOR MUCH OF THE WEEK... WITH THUNDERSTORM CHANCES INCREASING SLIGHTLY FRIDAY THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:34 PM CDT | Special Weather Statement | TSA | Choctaw | 56 min |
| May 1, 11:55 PM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 12 hr |
| May 2, 2:35 AM CDT | River Flood Warning | TSA | LeFlore | 3 days |
| May 2, 8:29 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 2, 11:50 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 48 hr |
| May 2, 11:53 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee | 9 hr |
| May 2, 12:21 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 4 hr |
| May 2, 2:56 PM CDT | Frost Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 18 hr |
Nearby
River Flood Advisories in Oklahoma, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.